Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 345, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 13, 2003, 2:07 PM CDT for Lawrence County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2003, 2:07 PM CDT (19:07 UTC)
- Expired
- Jul 13, 2003, 2:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 11:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
407 WUUS54 KOHX 131907 SVRBNA TNC099-131930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 207 PM CDT SUN JUL 13 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LAWRENCE COUNTY IN TENNESSEE * UNTIL 230 PM CDT * AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LORETTO...OR 14 MILES SOUTH OF LAWRENCEBURG...MOVING SOUTHEAST AT 10 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE LORETTO AND FIVE POINTS. SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY. && LAT...LON 3517 8741 3502 8753 3481 8721 3502 8705 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:50 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 13, 10:50 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1050 AM CDT SUN JUL 13 2003 AN EARLY MORNING UPPER WAVE IS DEPARTING MIDDLE TENNESSEE...MOVING SOUTHEAST. THUS...ISOLATED STORMS EAST IN THE CUMBERLAND PLATEAU REGION. 15Z SURFACE ANALYSIS SHOWS SURFACE FRONT LINGERING IN MIDDLE TENNESSEE...WITH SURFACE HIGH CENTER NOW EAST OF THE OHIO RIVER. CONSIDERING THIS...THE FRONT WILL PROBABLY STAY PUT IF IT HOLDS TOGETHER. ANOTHER UPPER WAVE COMES DOWN IN NORTHWEST FLOW TODAY...THOUGH WEAKER AND MORE TO THE NORTHEAST AT THIS POINT. STILL...HEATING AND AN UPPER TROUGH OVERHEAD ARE ENOUGH TO TOUCH OFF SCATTERED THUNDERSTORMS THIS AFTERNOON...AS CURRENT FORECAST INDICATES. TEMPERATURES LOOK GOOD TOO. .BNA....NONE. 04
Hazardous weather outlook, Jul 13, 1:15 PM CDT, 52 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-141030- HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM CDT FOR MOST OF MIDDLE TENNESSEE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. THE MAIN THREAT WILL BE LARGE HAIL UP TO GOLF BALL SIZE...ALONG WITH DAMAGING WINDS TO 60 MPH OR MORE. SHOWERS AND THUNDERSTORMS WILL BEGIN DIMINISHING THIS EVENING WHEN DAYTIME HEATING ENDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER GROUPS IS LIKELY FOR THE REST OF THE AFTERNOON AND INTO EARLY THIS EVENING. STEIGERWALDT
In the hours before
Local storm report, Jul 13, 12:31 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1137 AM JAMESTOWN TN 1.75 IN HAIL
07/13/03 FENTRESS
1137 AM ALLARDT TN 1.75 IN HAIL
07/13/03 FENTRESS
04Local storm report, Jul 13, 12:42 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1242 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM 7 E CELINA TN WIND DAMAGE
07/13/03 CLAY HOLLY CREEK RESORT MARINA
HEAVILY DAMAGED
04Local storm report, Jul 13, 2:00 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0200 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM PORTLAND TN FLASH FLOOD
07/13/03 SUMNER WATER UP TO BUT NOT INTO
HOUSES IN NORTHVIEW
SUBDIVISION OFF OF HWY
109...1 S OF HWY 31W...ALSO
SEVERAL ROADS IMPASSABLE
WITH 6 TO 8 INCHES OF WATER
ON ROADS
STEIGERWALDTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 34 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 31 min |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| Jul 12, 9:44 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Williamson | 46 min |
| Jul 12, 10:19 PM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Jul 12, 10:51 PM CDT | Flash Flood Warning | OHX | Marshall | 3 hr |
| Jul 12, 11:36 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Jul 13, 10:59 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 31 min |
| Jul 13, 11:37 AM CDT | Severe Thunderstorm Warning | OHX | Fentress | 38 min |
| Jul 13, 12:03 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Pickett | 27 min |
| Jul 13, 1:00 PM CDT | Flash Flood Warning | OHX | Sumner | 2 hr |
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Wilson | 34 min |
| Jul 13, 2:21 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 39 min |
| Jul 13, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 33 min |
| Jul 13, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 48 min |
| Jul 13, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Jul 13, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Jul 13, 3:26 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 49 min |
| Jul 13, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford | 45 min |
| Jul 13, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 31 min |
| Jul 13, 3:44 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 46 min |
| Jul 13, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 36 min |
| Jul 13, 4:14 PM CDT | Tornado Warning | OHX | Grundy, Warren | 31 min |
| Jul 13, 4:20 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 25 min |
| Jul 13, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 40 min |
| Jul 13, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 23 min |
| Jul 13, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Grundy | 15 min |
| Jul 13, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 36 min |
| Jul 13, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 34 min |
| Jul 13, 5:16 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 44 min |
| Jul 13, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Jul 13, 5:57 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 33 min |
| Jul 13, 5:59 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 31 min |
| Jul 13, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford, Williamson | 28 min |
| Jul 13, 6:48 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.